Top answers from doctors based on your search:
Disclaimer

Diarrhea from antibiotic can I take imodium

A male asked:
Dr. Rebecca Gliksman
38 years experience Internal Medicine
Antibiotic diarrhea: No. Test for C difficile a bacteria associated with antibiotic induced diarrhea. If c diff treat with Flagyl/ vancomycin . Consider changing med ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A female asked:
Dr.
A Verified Doctor answered
A US doctor answered Learn more
Not needed usually: Traveller's diarrhoea is self limiting disease usually, so antibiotics is not needed for it. If it persists, a stool sample is needed to be tested fir ... Read More
Dr. Brad Goldenberg
36 years experience Pediatrics
Only if sick ! : Antibiotics would not be advised unless you know what you've got, usually avoid antibiotics with Salmonella gastrenteritis
A 39-year-old member asked:
Dr. Mark Shukhman
31 years experience Addiction Medicine
Yes: The shape of the Lomotil (diphenoxylat and atropine) molecule is similar to opioid molecules, and thus sits on the same receptors. All opiods slow bow ... Read More
8
8 thanks
A 20-year-old female asked:
Dr. Charles Cattano
39 years experience Gastroenterology
C.difficile needs Rx: C.difficile is pathogenic in older children & adults (whose colonic microflora are altered by antibiotics, chemotherapy, salmonella/shigella). C.d ... Read More
1
1 thank
A 28-year-old female asked:
Dr. Philip Schwarzman
47 years experience Emergency Medicine
Diarrhea: Diarrhea can be a side effect of Flagyl and should improve about 3 days after you stop it. Evidence based guidelines show that it is safe to take Imod ... Read More
1
1 comment
1
1 thank
A 22-year-old male asked:
Dr. Robert Killian
28 years experience General Practice
Stool Testing: This is not normal. One must seek out the cause of the problem. This is done with both cultures and other studies of the stool and through examinatio ... Read More
1
1 thank
A 32-year-old male asked:
Dr. Dan Fisher
27 years experience Internal Medicine
See your doc.: Persistent diarrhea after antibiotics is concerning for overgrowth and infection with Clostridium Difficile. See the doc who prescribed your Abx if po ... Read More
1
1 thank
A 32-year-old female asked:
Dr. Faiz Shakir
15 years experience Gastroenterology
Try probiotics: I'm not sure what you had taken antibiotics for but try Align / Culturelle or generic version of these to help with antibiotic-associated diarrhea. If ... Read More
A 41-year-old female asked:
Dr. Robert Killian
28 years experience General Practice
Stomach Flu: There are no medications or 'antibiotics' for the stomach flu.
A 17-year-old female asked:
Dr. Katharine Cox
45 years experience Pediatric Emergency Medicine
No: Immodium may slow the diarrhea but keeps any toxins inside. Have her/him assessed for a stool sample and G tube or IV fluids now. All the best.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month